MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000559
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The case description states that the user reported that their dexcom blood glucose reading differed from a finger poke blood glucose reading.The user also reported seeing a 13u bolus was delivered at around 2:30pm, however the user stated that the last bolus they programmed occurred earlier in the day at around 11am-12pm and was only 4u.The physical controller was not received for investigation.Ios log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Investigation of the ios log files confirmed that on the date of occurrence, a 4u bolus was delivered followed by a 13u bolus.For the 13u bolus, the log files show that the application was brought to the foreground, the bolus button was pressed to open the bolus calculator, and a bg value from the user's cgm was loaded into the bolus calculator by pressing the use cgm button, which loaded a cgm value of 273 mg/dl.The logs then show that the total bolus volume was changed to 13u one digit at a time from 1 to 13, indicating manual adjustment of the total bolus amount.The confirm and start buttons were pressed to begin bolus delivery before the application was sent to the background again.The logs denote these interactions as user interactions with the application.Evidence of interaction with the application to program all boluses was observed in the log files.No evidence of an uncommanded bolus was observed in the available log files.No issues were observed in the ios log files that would contribute to incorrect dexcom sensor readings.The patient history buffer logs show that the system successfully received valid estimated glucose readings from the dexcom sensor, and the system responded appropriately to these sensor readings.The investigation could not determine the cause of the reported discrepancy in blood glucose readings between the dexcom sensor and a finger poke reading.Cloud - locked down/smartphone: phone_control_ios.Cloud - omnipod 5 software app version: 1.1.6.Cloud - smartphone operating system: 18.3.Cloud - smartphone hardware: iphone14.7.Cloud - cgm sensor type: g6.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
The patient reported on (b)(6) 2025 he received an uncommanded bolus of 13 units from his omnipod 5 app (ios) resulting in hypoglycemia.The patient reported his dexcom cgm showed his glucose level to be 91 mg/dl and when he tested his blood glucose with a blood glucose meter, it was actually 44 mg/dl.He reported he could hear his pod clicking as it does when it delivers insulin.At the time the patient was reporting the issue to product support he had 7 units of iob (insulin on board).The screen showed the last bolus delivered was 13 units and was given around 2:30pm.The patient reported the last bolus he programmed and delivered was around 11am-12pm for lunch, and it was for 4 units.Symptoms and treatment information were not provided.The patient did not require any medical treatment.Data logs from the user were uploaded for investigation.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22096196
Report Number3004464228-2025-22806
Device Sequence Number6906373
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000559
Device Catalogue NumberM009-P-AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2025
Initial Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale